Couldn't find what you looking for?

TRY OUR SEARCH!

Hi,

I am taking MSM (Methyl Sulfonyl Methane) tablets for my hip bursitis for around a week now. I was pretty hopeful about this natural supplement hoping it would do a great deal to deal with the inflammation and reduce symptoms in the end. A few days after I started taking them, however, I started getting terrible migraine-like headaches, I think. That is, the headaches are situated in the front of my head, including my forehead, and also make me feel nauseous and sensitive to light. So, I assume this is what you call a migraine. I have never had this type of headache in my life before last week. 

The only thing I have changed is taking those MSM tablets. Is there any chance that MSM could be related to these recent headaches that I have been getting? I have quit taking the tablets for now. 

Thanks. 

Loading...

Hi,

I researched Glucosamine and MSM supplements myself because I was interested in taking them, but when I Googled the potential side effects, guess what came up? Yes, terrible migraines. Not only can MSM supplements cause migraines, but in addition I also read that normal migraine medication does not cure these migraines caused my MSM. The solution recommended on the sites where I read about this side effect was to stop taking the supplements. I decided not to get started with them at all because of this. For you, it is good that you already stopped taking them. Ask your doctor for alternative suggestions for your bursitis. Corticosteroid injections perhaps?
Reply

Loading...

Methylsulfonylmethane in itself isn't the problem. This occurs in all kinds of foods you eat on a daily basis, like fresh fruit and vegetables, milk, and meat. It's when it's processed that the trouble starts, for many people. I was on the supplement myself and I too started experiencing wicked headaches. I was stubborn and reduced the dosage before eventually stopping taking it. In short, you are not the only one and given the horrible side effects you were experiencing, stopping your Methylsulfonylmethane supplements is the best thing you could have done.
Reply

Loading...

As far as I have heard, MSM tablets can cause headaches for some people because the pills contain significant amounts of sulfur, which causes headaches in large amounts, especially in people who are generally prone to headaches. I don't know if this is a reason not to try MSM tablets out, but I would definitely stop taking them if that side effect came knocking on the door. It is probably your body's way of saying that this supplement isn't good for YOUR health.
Reply

Loading...

I have read this as well. I am rather interested in MSM for my arthritis, but I come across headaches as a side effect on nearly every website that talks about it.

What I have not found is if there is any way to prevent these headaches. If there is, I might still be interested in MSM, but if not, my mother used to get migraines and I know that they can interfere with one's quality of life a great deal. That is not a price I am willing to pay, just personally speaking.

If people have information about steps to prevent MSM headaches, please share.
Reply

Loading...

Hi,

I am the person who originally started this thread. I wanted to thank you all for your replies. I'm now regretting not researching MSM in more detail before I started taking it. These migraines were truly among the things that have caused me the most severe pain in my life. I am sorry that this did not work out for me. I expected a natural treatment, and got hell instead. Does anyone have any alternative suggestions as to what I can take for my bursitis instead of MSM, then, something that is also natural but does not cause side effects?

Once again, thank you.
Reply

Loading...

I had not had a migraine type headache in over a year- until a week or so after begin taking MSM in capsule form- most horrible painfullongest one I've ever had. And with the vomiting that accompanies them. My head hurt to the point of hoorendous !!! No more MSM for me. Not worth the risk !!
Reply

Loading...

Y'all should really do some more research on MSM and how one should properly take it.

You want to limit your exposure to synthetics & processed foods - if not entirely, then - at least 30 minutes before and after taking MSM. When I say synthetics, this applies to vitamins in pill form - think of the coating of a pill, regardless of whether a softgel or veggie cap

With this in mind, MSM should NOT be taken in "tablet" form - too many synthetics are used to get it into that form factor and keep it in that form factor. You want to aim to get it as pure as possible; I personally use MSM from Bulk Supplements off of Amazon as its the purest form I've come across.

When I take MSM, I take it with other pure ingredients. Such as 100% pure liquid D3, 99.995% pure colloidal silver, 100% pure liquid dragons blood, etc.
Reply

Loading...

I started taking a joint supplement yesterday. It contains among other things 50mg of MSM. I took one tablet at around 7.30 am and by noon, I started to have this pain at the base of my head just above the neck. It is a pain that I have never experienced before in my 48 yrs of life. It hurts even more when I open my mouth wide. It's been more than 24 hours and it hasn't gone away. I am also feeling a dazed, like my brain isn't working properly. When I recover (or if I recover), I will try it again just to prove that it is the supplement that is causing this problem. If it is, I think this MSM is dangerous stuff. I can't imagine any other component in the tablet that can cause this.....glucosamine, chondroitin sulfate, collagen....all pretty common stuff. I have been taking glucosamine and chondroitin sulfate for the past year without any issues
Reply

Loading...

Nobody seems to have cottoned onto the fact that MSM is a de-toxer. Common symptoms of detoxing are head aches and nausea. If you take chlorella or bentonite clay half an hour after MSM it will help bind to the toxins and eliminate them. MSM works by softening the cell walls so that toxins that have been trapped in the cells can be eliminated and useful things like vit c and magnesium can get into the cells and start repairing. I read of one guy whose de-tox symptoms lasted 8 months but he wouldn't be without it. I personally used DMSO 70% solution on my head when I got a headache from msm and slowed down my intake because of lack of sleep. But even with 5 hours sleep a night for a week I managed better during the days than ever before. My recommendation...read more of amazing results from MSM and DMSO, start slow, take breaks but don't give up! :)
Reply

Loading...

Are there other detox symptoms besides headache
Reply

Loading...

I thought id try it..after 2 days of taking the stated dose.half..Boom..massive headakes..and felt like I had a fever ..still have a kilo of the stuff..tempted to try a smaller dose.ad everyone says go smaller if you get side effects...but my question is..why do people say it's amazing..I'm sure it would kill me lol

Reply

Loading...

I started msm about 6 months ago in tablet form, 750mg. I was curious about it as had heard good things about it. Well, I didn't notice anything for 3 months then my nails got very strong. My skin and hair are good also but I did get an exceptionally bad migraine about a month ago, was prone to them but hadn't had one that bad for 20 yrs. I have joint pains which have not improved. I get them in Holland & Barrett. Would the powder be better? I'm not sure whether to continue. Any suggestions
Reply

Loading...

I couldn't agree with you more...MSM is a detoxifier...if your body is toxic you will get a headache..my advice is to eat a clean diet and start out with a small amount of MSM...Bentonite Clay taken with the MSM will bind to the toxins being pulled out of your body and eliminate them through bowel movements...and it is important to drink a lot of pure water....detoxifying is a process that takes time...don't give up too quickly...just ease into it...your body will thank you later..Shalom and God bless!
Reply

Loading...

Thankyou Guest . I have recently been taking MSM and also Headache problems. I am determined to keep going so may make second attempt at lower dose rate. To date approx 4 days headache free.
Reply

Loading...